Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jan 25, 2021, 10:59 PM EST for Gordon County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 10:59 PM EST (03:59 UTC)
- Expired
- Jan 25, 2021, 11:30 PM EST
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WWUS82 KFFC 260359
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EST Mon Jan 25 2021
GAZ005-012-260430-
Gordon GA-Murray GA-
1059 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 1130 PM EST...
At 1058 PM EST...a strong thunderstorm was over Everett Springs, or 7
miles west of Calhoun...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Ranger, Carters, Sonoraville,
Oostanaula, Sugar Valley, Oakman, Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8465 3448 8465 3439 8500 3440 8505
3454 8509 3454 8506 3458 8507 3460 8506
3462 8501 3462 8493 3463 8493 3463 8491
3465 8492 3471 8478
TIME...MOT...LOC 0358Z 250DEG 38KT 3450 8508
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jan 25, 9:30 PM EST, 1 hour 29 minutes earlier.
Area forecast discussion, Jan 25, 9:30 PM EST, 1 hour 29 minutes before
Area Forecast Discussion...Updated National Weather Service Peachtree City GA 930 PM EST Mon Jan 25 2021 .Update... No big changes to the forecast. Forecast on track with showers and a few thunderstorms increasing across north GA. Isolated storms could become strong to severe. Far northeast corner still fogged in with a wedge like set-up which will probably last until after midnight. 41 .Previous... .SHORT TERM /Tonight through Tuesday Night/... A warm front sits draped across the forecast area, roughly along the I-20 corridor, which should continue lifting northward throughout the evening impeded only by a weak wedge front tucked closely up against the southeastern aspect of the Blue Ridge mountains. As the warm front lifts, dewpoints will push into the low 60s, below broad WSW flow in the upper-levels and a 50kt jet streak expected at 850mb with veering flow underneath. This added together will allow SRH to surge to 300-400 m2/s2 in the lowest kilometer ahead of a wave of showers that should move into the area overnight ahead of a cold front expected to push into the area on Tuesday. With as impressive as the dynamics are beginning to look with these weak storms, the thermodynamics are equally abysmal. SBCAPE values look to be below 500 J/kg, with a bit more instability This is expected to be a pretty classic, southeastern High Shear-Low CAPE setup, with a chance for some weak rotating supercells, with an emphasis on weak, tonight into tomorrow morning in North Georgia, with a lot of uncertainty headed into the evening. Ultimately, we could be looking at some isolated damaging winds gusts and a chance for a weak, brief tornado or two if the right ingredients come together. Tomorrow, the cold front will continue to push into central Georgia with temperatures climbing into the low 70s ahead of it. These temps will generate a bit more instability in the afternoon with weaker dynamics, and thus some weak thunderstorms will be possible again for the late afternoon with an outside chance for isolated damaging winds gusts and a non-zero chance for a brief tornado depending on how far south the front extended by tomorrow afternoon. Thiem .LONG TERM /Wednesday through Monday/... Series of disturbances moving across the middle of the country seems to have no end in sight, as the long term will continue to see several chances of rain associated with low pressure systems making there way across the country and pushing fronts through the area. On the hemispheric level, PV anomalies continue to dive into Siberian Russia, leading to strong cyclogenesis over the far western Pacific. These cyclones continue to build and reinforce a mid-Pacific ridge already in place through latent heat processes that allows for shortwaves to dive into the west CONUS, keeping fairly consistent troughing over that region. This allows for these system to eject into the central US and move northeastward, bringing warm gulf air into us ahead of them before pushing a cold front through that typically has cold air that has been able to modify and warm a little compared to its more Arctic origins - the overall net being that we are a bit warmer than average. All of this is consistent with the negative PNA pattern typically associated with La Nina during the winter months, which is currently ongoing and predicted to continue per the CPC. Wednesday begins with a system having ejected into the southern Greats Plains with sfc low developing near the Gulf coast. This system will take a bit of a more southern track compared to the previous ones as it rides along the stalled frontal boundary expected to be across central GA at the start of Wednesday. Surge of moisture will already be riding up isentropically along the stalled frontal boundary Wednesday morning bringing rain across most of the CWA throughout the day until the upper level system moves by during the evening and drives another surge of the front completely through the area. Winds will shift to the north, and enough low level moisture may remain to squeeze out a few snowflakes across the Appalachians of GA with orographic lift as temperatures drop. Have leaned towards a more NAM like solution, bringing in higher chances of precipitation across all of northern Georgia, as global models can sometimes struggle with coverage of rain in a warm advection scenario like this. The primary source of uncertainty with this portion of the forecast is where the heaviest rain will fall on Wednesday, as this will be contingent on where exactly the front has stalled. Ensemble guidance shows it being anywhere from just south of the metro to the very edge of the CWA and even a bit further south. Locations along and just behind it will likely experience the heaviest rainfall. At this time, don't anticipate that this will lead to any flooding threats in these locations, though won't completely rule it out as of yet. Locations in central GA will likely experience 1-1.5" of steady rain, with some isolated higher amounts, especially where the aforementioned boundary establishes itself. To the south of and along the boundary, can't rule out an isolated storm or two with unstable airmass that will be in place. Temperatures on Thursday will be a little cooler than normal in the post frontal airmass with highs in the 40s and low 50s. High pressure at the surface and aloft will begin to build into the area. By Friday, temperatures will quickly begin to recover to normal as our progressive pattern shifts the sfc high to the east and southerly flow quickly returns. Next chance of rain is Saturday into Sunday as yet another system moves across the middle of the country and drives a cold front into the area. Timing differences exist among the models as well as overall differences in the strength of a potential wedge along the Appalachians, which will have large effects on any storm potential with the system over our CWA. Have chosen to continue to leave thunder out of the grids until there is more certainty around the system. Lusk && .AVIATION... 00Z Update... A warm front will lift north through the KATL area taf sites this evening...with increasing showers and isolated TSRA possible early Tuesday morning. With a few waves of showers...ceilings likely to drop back to IFR/LIFR by 06z for most sites. Best chance of SHRA/TSRA with gusty winds 06z-12z for KATL area sites. Winds becoming southwest before 04z with some gusts possible. Improvement expected after 15Z. //ATL Confidence...00Z Update... Medium confidence on all elements. 41 && .PRELIMINARY POINT TEMPS/POPS... Athens 53 71 51 62 / 60 50 70 70 Atlanta 61 69 51 62 / 70 60 70 70 Blairsville 54 63 45 58 / 90 50 50 60 Cartersville 57 68 48 62 / 80 50 60 60 Columbus 65 73 55 67 / 50 50 80 80 Gainesville 49 68 49 61 / 70 50 70 60 Macon 64 74 54 66 / 30 60 80 80 Rome 58 69 47 63 / 80 40 60 50 Peachtree City 62 70 51 64 / 70 60 80 70 Vidalia 63 75 61 68 / 5 60 80 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....Lusk AVIATION...41
Hazardous weather outlook, Jan 25, 5:55 PM EST, 5 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 555 PM EST Mon Jan 25 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-262300- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 555 PM EST Mon Jan 25 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Areas of dense fog will linger across portions of north central and northeast Georgia through this evening. A Dense Fog Advisory has been issued accordingly through 1 AM tonight. Some strong to severe thunderstorms are possible tonight into Tuesday morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Strong to severe thunderstorm potential continues into Tuesday morning ahead of a cold front for parts of north Georgia and west central Georgia. The primary threats will be strong to damaging wind and a few brief tornadoes. Thunderstorm potential continues across mainly central Georgia Tuesday afternoon through Wednesday. The main threats will be isolated strong winds and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to send any reports of severe weather.
In the hours before
Special weather statement, Jan 25, 8:17 PM EST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
817 PM EST Mon Jan 25 2021
GAZ001>004-260145-
Whitfield GA-Catoosa GA-Walker GA-Dade GA-
817 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WHITFIELD...CATOOSA...
WALKER AND SOUTHWESTERN DADE COUNTIES UNTIL 845 PM EST...
At 816 PM EST...a strong thunderstorm was over Sulpher Springs, or 15
miles south of Trenton...moving northeast at 40 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Dalton, Lafayette, Ringgold, Fort Oglethorpe, Chickamauga, Tunnel
Hill, Naomi, Rising Fawn, Noble, Wood Station, Indian Springs, Rocky
Face, Graysville, Blue Spring, Mill Creek, Linwood, Boynton,
Beaumont, Cloudland Canyon State Park and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3489 8502 3473 8499 3459 8553 3480 8557
3499 8515
TIME...MOT...LOC 0116Z 244DEG 69KT 3466 8559
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 25, 10:36 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1036 PM EST Mon Jan 25 2021
GAZ011-012-019-260400-
Chattooga GA-Gordon GA-Floyd GA-
1036 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA...SOUTHWESTERN GORDON
AND NORTHERN FLOYD COUNTIES UNTIL 1100 PM EST...
At 1035 PM EST...a strong thunderstorm was over Lyerly, or 8 miles
southwest of Summerville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Calhoun, Summerville, Plainville, Lyerly, Oostanaula, Subligna,
Tidings, Armuchee, Lake Marvin, Berryton, Sugar Valley,
Chattoogaville, Everett Springs, James H. Floyd State Park and
Holland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3459 8513 3459 8506 3460 8506 3452 8494
3439 8498 3439 8500 3438 8501 3430 8547
3446 8550
TIME...MOT...LOC 0335Z 250DEG 50KT 3440 8546
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jan 25, 10:59 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1059 PM EST Mon Jan 25 2021
GAZ005-012-260430-
Gordon GA-Murray GA-
1059 PM EST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHWESTERN MURRAY
COUNTIES UNTIL 1130 PM EST...
At 1058 PM EST...a strong thunderstorm was over Everett Springs, or 7
miles west of Calhoun...moving east at 45 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Calhoun, Resaca, Plainville, Ranger, Carters, Sonoraville,
Oostanaula, Sugar Valley, Oakman, Redbud, Nickelsville and Audubon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3465 8465 3448 8465 3439 8500 3440 8505
3454 8509 3454 8506 3458 8507 3460 8506
3462 8501 3462 8493 3463 8493 3463 8491
3465 8492 3471 8478
TIME...MOT...LOC 0358Z 250DEG 38KT 3450 8508
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:17 PM EST | Special Weather Statement | FFC | Catoosa, Walker | 28 min |
| Jan 25, 10:36 PM EST | Special Weather Statement | FFC | Chattooga | 24 min |
| Jan 26, 1:19 AM EST | Special Weather Statement | FFC | Polk | 26 min |
| Jan 26, 1:45 AM EST | Special Weather Statement | FFC | Paulding | 30 min |
| Jan 26, 2:07 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb, Paulding | 38 min |
| Jan 26, 2:15 AM EST | Tornado Warning | FFC | Cherokee, Cobb, Paulding | 15 min |
| Jan 26, 2:32 AM EST | Special Weather Statement | FFC | Cobb, Forsyth | 28 min |
| Jan 26, 2:56 AM EST | Special Weather Statement | FFC | Hall | 34 min |
| Jan 26, 3:14 AM EST | Special Weather Statement | FFC | Polk | 61 min |
| Jan 26, 3:37 AM EST | Special Weather Statement | FFC | Cobb, Paulding | 53 min |
| Jan 26, 5:09 AM EST | Special Weather Statement | FFC | Heard | 36 min |
| Jan 26, 5:31 AM EST | Special Weather Statement | FFC | Coweta, Fayette | 44 min |
| Jan 26, 5:34 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 41 min |
| Jan 26, 6:04 AM EST | Special Weather Statement | FFC | Henry, Spalding | 41 min |
| Jan 26, 6:06 AM EST | Special Weather Statement | FFC | Meriwether, Pike | 39 min |
| Jan 26, 6:09 AM EST | Severe Thunderstorm Warning | FFC | Fayette, Spalding | 33 min |
| Jan 26, 6:28 AM EST | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton, Spalding | 32 min |
| Jan 26, 8:14 AM EST | River Flood Warning | FFC | Forsyth | 5 hr |
| Jan 26, 11:18 AM EST | Special Weather Statement | FFC | Twiggs | 27 min |
| Jan 26, 12:01 PM EST | Special Weather Statement | FFC | Laurens | 29 min |
| Jan 26, 12:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 24 hr |
| Jan 26, 1:15 PM EST | Special Weather Statement | FFC | Emanuel, Johnson | 45 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.